Pre-filled naloxone injection devices save lives, and they can help people recover from overdose caused by an opioid use disorder. Call 800-442-6158 Who Answers? today if you or someone you love is struggling with an opioid addiction and needs help.
The Naloxone Injection Device
According to the National Library of Medicine, naloxone can be purchased as a device that can inject the drug either intramuscularly or subcutaneously. It is meant to be used when a person overdoses on an opioid drug in order to get them the treatment they need as soon as possible. When a person experiences an opioid overdose, they put themselves in serious danger of severe respiratory depression (to the point where they may stop breathing altogether), coma, brain damage, and death.
How to Use a Naloxone Injection Device at Home
It is important to use the naloxone injection device if you believe someone you love has overdosed on opioids. According to the Substance Abuse and Mental Health Services Administration, an opioid overdose can occur if:
- A person taking opioids as prescribed misunderstands the directions for use and/or accidentally takes more than they were meant to take.
- A person takes opioids meant for someone else or purchased illegally in order to abuse them.
- A person deliberately takes a large dose of opioids in order to attempt suicide.
- A person drinks alcohol or takes other drugs, including CNS depressants, in addition to taking opioids.
If you have reason to believe an overdose may occur or has occurred, you can administer the drug by following several important steps.
- The automatic injection device often has a vocal system that will talk you through giving the injection. However, if the voice system is not working, the drug can still be administered.
- Look for the symptoms of an overdose, including:
- Small pupils
- Slowed, shallow, or no breathing
- Loss of consciousness
- When you notice these symptoms, inject the drug into the muscle of the individual’s thigh. The injection can be made through the individual’s clothes if their clothing cannot be removed quickly, but if time permits, you can administer the injection after removing the clothing from the area.
- Call 911 immediately after you make the injection. It is still important to make sure the individual receives professional treatment in a hospital for their overdose.
- You may need to administer another dose of the drug if the individual’s symptoms return while you are waiting for the ambulance. This will require a new naloxone injection device.
- When the paramedics arrive, make sure to tell them as much information as possible about your loved one, including when they took the drug, how long ago you injected the naloxone, etc.
You can help someone recover from an opioid overdose as quickly and safely as possible with an at-home naloxone injection device. It is important to understand how to administer one of these devices, especially if someone you love has a serious potential for opioid overdose.
Get Help Today
You can find a rehab center for yourself or someone you love now by calling 800-442-6158 Who Answers? . Let us help you locate the best, safest options for your recovery now.